Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 135, NWS Shreveport, LA

June 24, 2014Cherokee County, Smith County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 24, 2014, 3:34 PM CDT for Cherokee County, Smith County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2014, 3:34 PM CDT (20:34 UTC)
Expired
Jun 24, 2014, 4:30 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Cherokee County, TX, Smith County, TX

The radar

The Shreveport radar (KSHV), 135 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 8.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2014-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2014-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
852 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1060 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 3:28 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 24, 3:28 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
328 PM CDT TUE JUN 24 2014

.DISCUSSION...
A VERY ACTIVE WEATHER PATTERN FOR EARLY SUMMER CONTINUES.
ALOFT...A WEAK TROUGH OVER NORTH CENTRAL LOUISIANA INTO DEEP EAST
TEXAS THIS AFTERNOON WILL MOVE EAST TONIGHT. AT THE SURFACE...A
WEAK FRONTAL BOUNDARY WAS LOCATED ALONG OR JUST NORTH OF I 20.
MODELS HAVE THIS FEATURE RETREATING NORTH TONIGHT WITH SOUTH WIND
RETURNING AREA WIDE WEDNESDAY. HOWEVER GOING INTO WEDNESDAY...PWS
WILL INCREASE AND ANOTHER UPPER TROUGH WILL APPROACH THE AREA FROM
THE WEST. THERE IS ALSO A CHANCE THAT CONVECTION WELL WEST OF THE
CWA THIS AFTERNOON COULD REACH WESTERN ZONES LATE TONIGHT INTO EARLY
WEDNESDAY. SO WEATHER ON WEDNESDAY IS EXPECTED TO BE ACTIVE...
WITH BEST CHANCES FOR TSTMS SOUTHERN MOST ZONES AS DAYTIME HEATING
KICKS IN. BELIEVE NORTHWEST ZONES MAY BE STABILIZED DUE TO CLOUD
COVER FROM THE WESTERN ACTIVITY AND LIGHT PRECIP EARLY IN THE
DAY...BUT THE CLOUD COVER MAY DECREASE BY AFTERNOON GIVING A
CHANCE FOR ADDITIONAL CONVECTION. LOOK FOR A DIURNAL DECREASE IN
CONVECTION WEDNESDAY NIGHT...BUT ANOTHER INCREASE THURSDAY...MAINLY
EASTERN AREAS...WHERE A TROUGH AXIS AND HIGHEST MEAN RH RESIDE. ON
FRIDAY...A FAIRLY DEEP TROUGH FOR LATE JUNE DIGS INTO THE SOUTHERN
ROCKIES AND THIS WILL KICK ACROSS THE REGION ON SATURDAY. SO HAVE
BOUGHT A LITTLE BETTER CHANCE OF RAIN INTO THE FORECAST FOR FRIDAY
AFTERNOON INTO FRIDAY NIGHT TO COVER THIS. BUT MODELS DISAGREE ON
TIMING...SO IF THE SLOWER ECM PANS OUT...THERE MAY BE BETTER
CHANCES FOR CONVECTION INTO THE WEEKEND. SO...IF THIS SYSTEM KICKS
EAST ON SATURDAY...IT SHOULD BE FOLLOWED BY A RIDGE FROM THE
SOUTHWEST...WHICH WILL BUILD SLOWLY INTO THE REGION NEXT WEEK...
ENDING RAIN CHANCES AND INCREASING MAX TEMPS.

SO FOR THE SHORT TERM...EXPECT SCATTERED CONVECTION THROUGH FRIDAY
WITH BELOW NORMAL HIGH TEMPS...THEN A TRANSITION TO DRIER AND
WARMER WEATHER FOR NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  89  72  89  73 /  50  40  30  50  20
MLU  72  90  72  89  71 /  30  40  30  60  30
DEQ  67  89  70  89  70 /  20  30  30  40  20
TXK  69  91  72  89  71 /  30  30  30  40  20
ELD  72  90  71  87  71 /  30  30  30  50  30
TYR  74  90  72  89  73 /  50  40  20  40  20
GGG  74  89  72  89  72 /  50  40  20  40  20
LFK  74  89  73  89  75 /  40  60  20  60  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14
Hazardous weather outlook, Jun 24, 12:02 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1202 PM CDT TUE JUN 24 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251115-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1202 PM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO TONIGHT. HIGHEST COVERAGE WILL BE ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS INTO NORTHWEST AND
NORTH CENTRAL LOUISIANA. A FEW STORMS MAY PRODUCE VERY HEAVY RAIN
WITH HOURLY RAINFALL RATES BETWEEN ONE AND TWO INCHES. ALSO...WITH
TRAINING OVER THE SAME AREAS...FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
AT LEAST THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DUE TO FLOODING
ISSUES THIS AFTERNOON...ESPECIALLY IN NORTH LOUISIANA.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:13 PM CDTAreal Flood AdvisorySHVHarrison, Panola2 hr
Jun 24, 4:48 PM CDTSevere Thunderstorm WarningSHVNacogdoches, San Augustine42 min
Jun 24, 6:05 PM CDTAreal Flood AdvisorySHVAngelina115 min
Jun 24, 7:43 AM CDTAreal Flood AdvisorySHVBienville, Jackson, Natchitoches, Red River, Winn62 min
Jun 24, 8:43 AM CDTAreal Flood AdvisorySHVCaldwell, Jackson, Natchitoches, Ouachita, Winn2 hr
Jun 24, 10:47 AM CDTAreal Flood AdvisorySHVBienville, Jackson, Natchitoches, Red River, Winn118 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.